# SDR CA031023007

- Difficulty date: October 19, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Bell 407
- Engine: Allsn 250C47B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Part number: 407040339101
- Condition: Failed
- Location: Tail Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT HAD TAKEN OFF. SHORTLY THEREAFTER HEARD A THUMP FROM THE REAR FOLLOWED BY VIBRATION. ON REACHING FINAL DESTINATION INSPECTION REVEALED NR 5 TR DRIVE SHAFT BEARING 407-040-339-101 FAILED.OVERHEAT EVIDENCE ON THE HANGAR AND DAMAGE SUSTAINED TO THE RELATED DRIVE SHAFT SEGEMENT AS A RESULT OF WOBBLING WITHIN THE HANGAR. 3 BALLS STILL IN THE BEARING RACE  AND 6 LODGED IN THE TAIL ROTOR GEARBOX FAIRING.
